advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From Grandville, Michigan, USA:

I have been on insulin for six months, and for approximately a month now, I've been experiencing a constant low level pain in my abdomen at the area of injection. It is particularly painful to the touch and only on the right side from the navel to the far side. My doctor offers no explanation, and my diabetes adviser said I could reuse a needle up to four times.

Answer:

It is true that people reuse their insulin syringes. However, it is not ideal. The syringes have a needle that is coated with a lubricant that allows the needle to move through the skin with a minimum or resistance. Each successive injection removes some of this covering.

As for the pain, I am not sure what it is. Some individuals with neuropathy may have a form that causes pain over a dermatome (band of skin) innervated by a specific level of the peripheral nervous system.

JTL

DTQ-20020905133216A
Original posting 10 Sep 2002
Posted to Blood Tests and Insulin Injections

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:38
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.